JournalszaaVol. 31, No. 2pp. 161–181

Coincidence and Calculation of some Strict ss-Numbers

  • David E. Edmunds

    University of Sussex, Brighton, United Kingdom
  • Jan Lang

    Ohio State University, Columbus, USA
Coincidence and Calculation of some Strict $s$-Numbers cover
Download PDF

Abstract

The paper considers the so-called strict ss-numbers, which form an important subclass of the family of all ss-numbers. For operators acting between Hilbert spaces the various ss-numbers are known to coincide: here we give examples of linear maps TT and non-Hilbert spaces X,YX, Y such that all strict ss-numbers of T:XYT : X \to Y coincide. The maps considered are either simple integral operators acting in Lebesgue spaces or Sobolev embeddings; in these cases the exact value of the strict ss-numbers is determined.

Cite this article

David E. Edmunds, Jan Lang, Coincidence and Calculation of some Strict ss-Numbers. Z. Anal. Anwend. 31 (2012), no. 2, pp. 161–181

DOI 10.4171/ZAA/1453